MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL TRACHEOSTOMY TUBESTRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO

SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL TRACHEOSTOMY TUBESTRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO
Catalog Number 60P045
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a smiths medical bivona uncuffed neonatal tracheostomy tubes tracheostomy tube split through where the hub of connector and shaft meet.The issue was discovered when patient's mother was cleaning the tube she had just removed from patient's airway.No adverse effects were reported.
 
Additional Manufacturer Narrative
Evaluation results: two bivona uncuffed neonatal tracheostomy tube were received without their original packaging inside a ziploc bag.The samples were returned in a used condition and were accompanied by their certificates of descontamination.Visual inspection was performed on the samples at 12" under normal conditions of illumination.It was observed that the samples had splits in their shafts and had exposed wires inside of them.In addition, the inspection revealed some contaminations.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The most probable root cause was that the damage occurred after the product left the manufacturing facility.

Brand Name
BIVONA UNCUFFED NEONATAL TRACHEOSTOMY TUBESTRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8534286
Report Number3012307300-2019-02135
Device Sequence Number11222587
Product Code BTO
UDI-Device Identifier15021312005769
UDI-Public15021312005769
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number60P045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date04/20/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR